Rash/fatique-side effects

Posted By
Sharon93065
7/14/2017 8:50pm
View other posts by
Activity
Replies: 15

Thank you for all of  your posts.  They have been so very helpful.  I have had two infusions of Opdivo/Yorvoy,  with two to go,only side effect is the rash/itching and tiredness.  TSH is down to .03 Dr said he would look at that after my next blood tests. Thank you for those that gave advise about thryoid medication.  And thank you for mentioning the brain fog...

If anyone has better solutions for the itching rash let me know.  I now take Allegra every morning.

the 24 hr seems to only work 8 but have to live with it.  I use aloe vera, coconut oil...the other day i used Trader Joes Tingle Tea Tree Oi, Peppermint, Eucalyptus body wash, i got wet in the shower, and put in all over my body thinking I would just leave it on 20 minutes.  I also saturated my hair with the same type of shampoo.  I was in heaven, i didn't wash off for 5 hours.  Then after shower i lather coconut oil all ofver my body.  Some days the rash flares up and i try to hard not to scratch, and some days it's like tiny dried up sores.  Mostly on my chest, neck, upper back.  At night when i take off my clothes i have to immediately put some oil on my underweat line etc.  I am rinsing my clothes twice, not dryer sheets, rinse.  And only cotton doesn't leave marks on my body.  I would wake up and my whole left side would be in hives from my night gown.  I'ts 60 cotton and 40 polyster.  So now I'm sleeping in 100% tee shirts until i buy  new nightwear.

Andy other suggestions?  I have dermatologist appt next week to see what he has to say.  Plus i haven't seen him since I have been diagonised with stage 4 metastic melanoma, lymph nodes, lung, back.

Good  news, I no longer feel the tumor on my back. 

 

The itching and rashes can be very irritating. My experience with itchiness is mostly related to eczema on my hands/fingers which I had prior to treatment but got WAY worse once starting treatment and it flares up after every infusion.. it takes a ton of willpower not to scratch, so most of the time I have a few sores on my hands from scratching because apparently my willpower just isn't strong enough. I don't get major rashes or hives, the rashes I do get only show up on my arms and don't itch too horribly unless it's a hot day or I wear long sleeves. 

What I do for my itching/rash/eczema: I have Aveeno lotion on me at all times. I get the small bottles for my purse and I have 2 large bottles in both of my bathrooms. I stay lathered up all day. When the itching gets really bad, I use a topical steroid ointment that the dermatologist prescribed. When I've had whole body itching I have taken oatmeal baths, I get the Aveeno brand one. I also love tea tree oil, so I have some of that as an essential oil and will put a drop or two in my hand with the Aveeno lotion and lather up in that. I take Zyrtec daily now, but that has to do more with the fact that my seasonal allergies have gotten a ton worse since being on treatment and the day after an infusion I go through a box and a half of Kleenex because it seems to turn on my nose faucet. I have taken Claritin, Allegra, Zyrtec, none have done anything for the itching or rashes. I have taken Benedryl at night if I'm really itchy, but it's a bedtime medicine since it puts me to sleep. 

Glad to hear your back tumor can't be felt, sounds like the combo is doing some good stuff for you. Hopefully the itching and rashes will calm down a bit once you're done with the combo of drugs and you're just on the Nivo part.

Jenn - stage IV - Ipi/Nivo (Yervoy/Opdivo); now on Nivo maintenance

Sharon93065 - (7/15/2017 - 12:15am)

Thank you I will buy the Aveena.  Tonight I'm itching like crazy, scalp, neck shoulders, finally jumped in the shower for relief.  When i see dermatologist next week i will ask for a topical steroid ointment. 

Also will try the baths.  Thank you for taking the time to help. 

And now you are on Nivo maintenance, yeah!!

Anonymous - (7/15/2017 - 5:24am)

Don't wait until next week.  Call your oncologist and have them call you in a prescription for a steroid cream.  It's a side effect of the medicine they have you on.  They should know what to prescribe.  Always get ahead of it; waiting can get you into trouble...call now!

Good luck and feel better!

Sharon93065 - (7/15/2017 - 10:10am)

Thank you I will!  Itching driving me nuts. 

Anonymous - (7/15/2017 - 12:54pm)

Another option is CeraVe Eczema Soothing Body Wash and Mosturizing Lotion.  I had pretty bad eczema on legs and arms after Keytruda.  The CeraVe kept the itchies away for the most part.   Still had to take prednisoe to stop it from spreading.

I tried a sample of the Aveena Exema cream last night,it helped, i will look into CeraVe Eczema Soothing Body Wash and Mosturizing Lotion also.

thank you for your help. 

Sharon from Simi Valley, CA 

adrianc - (7/15/2017 - 1:43pm)

Hi, the other day I've got a really bad rash on my  chest andday.right leg from the antibiotic I was on  due to the toxic build up.My doctor stopped the antibiotic and he was mentioned a corticosteroid prescription but after that only recommended  topical cream from over the counter.My rash is very itchy so I am applying Cortisone 10 topical cream when needed.It helped a lot with the itching and the rash seem to be out on its way.Hope this helps, have a great day.

T.Chasse

adrianc - (7/15/2017 - 1:45pm)

Sorry for the typos posting from my tablet and the keypad is misbehaving...

T.Chasse

I also get the itchies but mostly in the afternoon and evenings.  My oncologist suggested trying Zyrtec and it works somewhat.  I don't have a rash on Nivo only but I did get one while I was on Yervoy/Nivo.  Luckily it wasn't too itchy.  Glad to hear your tumor is disappearing.  I had seven subq tumors that disappeared after only two infusions of the combo.  I hope you continue to see tumor shrinkage and find some relief for the itch.

Best,

Jennifer

Thank you Jennifer, i have 6  and the one of the back is the only visible one.  Praying that means those on inside srhinking as well.  Wish i could see on the inside of me.

I used the Cortizone 1 with aloe and smeared it all over my chest and neck, worked great.

As did the Aveen Exema the night before (sample.) On my way to the store now to stock up.

I take Alleve every day, supposedly 24 hr but after 10 I'm itching.  Have managed not to scratch and they look like they are healing up.  Wearing only cotton and exposing to air has helped, Bottoms up ha!

Everyone is so helpful thank you.

 

 

Glad you are finding more things that are helpful. It can definitely be a trial and error situation with itchy skin and rashes, trying to find the magic combination of stuff to alleviate as much as you can. Right now my arms looks like they have splotchy sun burns, since I'm so pale, when the rash shows up it's bright red and looks ridiculous. The hot weather certainly doesn't help anything either.

Jenn - stage IV - Ipi/Nivo (Yervoy/Opdivo); now on Nivo maintenance

Sharon93065 - (7/17/2017 - 10:10pm)

You are right, my daughter read we need to stay out of the heat and sun.  One morning i watered a little and got a red rash on my  upper chest, thought was rash but probably sun.  Even tho it's summer wear long sleeves???  And lather your arms up good with one of the lotions we've talked about.  Even coconut oil.

I am going to try some coconut oil tomorrow. I do wear lightweight sun protective button up shirts that I can throw on over a tank top for when I am outside for a bit, they don't irritate my arms and it's like sunscreen, so it's perfect. I get them on Amazon, Columbus brand is my favorite and usually on sale. I am SO ready for fall and winter to be back!

Jenn - stage IV - Ipi/Nivo (Yervoy/Opdivo); now on Nivo maintenance

I have also noticed that any clothing with polyester helps me to break out. My nightie 60%cotton and i break out in streaks on the side i sleep on.  I don't use fabric softener or dreyer sheets anymore, rinse clothes twice, this seems to help.